Opioid Toxicity – Medical Question

Opioid Toxicity:

28 year old male is brought to the ER by police with depressed mental status. Patient had swallowed a handful of pills as the police officers approached him out of his fear of arrest,. On examination e responds to painful stimuli but is drowsy. His respiratory rate is 7/min and after Naloxone infusion increases to 11/min. Lungs are clear to auscultation. Which of the following additional findings is most likely to be present in this patient?

A) Miosis, Bradycardia, Hypertension
B) Miosis, Tachycardia, Hypotension
C) Miosis, Bradycardia, Hypotension
D) Miosis, Tachycardia, Hypertension
E) Mydriasis, Tachycardia, Hypertension

 

 

References:
–USMLEWORLD,LLC QBank ver 2009.02

 

 

 

CLICK HERE to view the correct answer:
[sociallocker]Correct answer is C. Opioid intoxication presents with Miosis, Depressed mental status, depressed respiratory rate, decreased bowel sounds, Bradycardia and Hypotension (due to histamine release). Of these, decreased respiratory rate is the most predictor of intoxication and is also a frequent cause of mortality.[/sociallocker]
RATE THIS POST:

One Response

  1. Anonymous

Leave a Reply